Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 6, 2005, 1:27 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:27 PM CDT (18:27 UTC)
- Expired
- Jun 6, 2005, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 061828
FFWLIX
LAC051-071-075-087-062115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
127 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
KENNER...HARVEY...AVONDALE
ORLEANS PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF BELLE CHASSE
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF CHALMETTE
* UNTIL 415 PM CDT
* AT 127 PM CDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT
REPORTED SEVERE STREET FLOODING WITH SOME ROADS IMPASSABLE ACROSS
JEFFERSON PARISH...AND PORTIONS OF ORLEANS PARISH. VERY HEAVY RAIN
HAS OCCURRED AND CONTINUES OVER MUCH OF METRO NEW ORLEANS...SOUTH
OF LAKE PONTCHARTRAIN WITH RAINFALL AMOUNTS OF TWO TO FOUR INCHES
REPORTED SINCE 1145 AM ACROSS MUCH OF JEFFERSON AND AREAS OF NEW
ORLEANS NEAR THE MISSISSIPPI RIVER.
ADDITIONAL RAINFALL AMOUNTS ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 415 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ADDITIONAL FLOODING
OF CANALS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2960 8942 2965 8993 2966 9014 2982 9015
2990 9027 3005 9027 3005 9001 3016 8985
3012 8970 3013 8963 2998 8964
$$
222 follow-up statements
000
WGUS74 KLIX 061926
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
218 PM CDT MON JUN 6 2005
LAC051-071-075-087-062115-
ORLEANS LA-PLAQUEMINES LA-ST. BERNARD LA-JEFFERSON LA-
218 PM CDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM CDT FOR JEFFERSON...
ST. BERNARD...PLAQUEMINES AND ORLEANS PARISHES...
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MOST OF THE HEAVY RAIN HAD ENDED ACROSS METROPOLITAN NEW ORLEANS...
EXCEPT FOR A NEARLY STATIONARY BAND OF SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN FROM NEAR JEAN LAFITTE TO BELLE CHASSE.
STREET FLOODING WILL SUBSIDE IN MOST AREAS...BUT A FEW POORLY
DRAINED AREAS MAY CONTINUE TO HAVE WATER COVERING THE ROAD THROUGH
AT LEAST 315 PM. SOME NEW STREET FLOODING IS POSSIBLE NEAR JEAN
LAFITTE AND BELLE CHASSE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2960 8942 2965 8993 2966 9014 2982 9015
2990 9027 3005 9027 3005 9001 3016 8985
3012 8970 3013 8963 2998 8964
$$
22000
WGUS74 KLIX 062056
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT MON JUN 6 2005
LAC051-071-075-087-062104-
ORLEANS LA-PLAQUEMINES LA-ST. BERNARD LA-JEFFERSON LA-
354 PM CDT MON JUN 6 2005
...THE FLASH FLOOD WARNING FOR JEFFERSON...ST. BERNARD...PLAQUEMINES
AND ORLEANS PARISHES IS CANCELLED...
AT 354 PM...RAIN WAS COMING TO AN END FOR THE TIME BEING ACROSS MOST
OF THE NEW ORLEANS METROPOLITAN AREA. MOST OF THE FLOODING HAS
SUBSIDED...EXCEPT FOR A FEW POORLY DRAINED...LOW LYING AREAS.
LAT...LON 2960 8942 2965 8993 2966 9014 2982 9015
2990 9027 3005 9027 3005 9001 3016 8985
3012 8970 3013 8963 2998 8964
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:20 AM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Jun 6, 3:20 AM CDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 AM CDT MON JUN 6 2005 .DISCUSSION...GENERALLY WET PATTERN SETTING UP FOR TODAY AS MINOR TROUGHING ALOFT ALLOWS SUBTLE DISTURBANCES TO MOVE ACROSS THE REGION. THIS TREND HAS ALREADY IMPACTED MUCH OF THE AREA YESTERDAY EVENING AND SEE LITTLE DEVIANCE FROM THE ONGOING PATTERN. AMPLE MOISTURE AND INSTABILITY IN PLACE SHOULD ASSIST THE THUNDERSTORM DEVELOPMENT AND WITH LITTLE IN THE WAY OF TRANSPORT FLOW...SOME OF THE STORMS MAY PRODUCE PERIODS OF HEAVY RAINFALL LATER TODAY AND THIS EVENING. OVERALL PATTERN CONTINUES INTO TUESDAY AS A GENERAL WEAKNESS ALOFT PERSISTS OVER THE REGION WHILE THE BERMUDA HIGH REMAINS ANCHORED AT THE SURFACE. PAST TUESDAY...THE GFS DOES NOT INDICATE MUCH CHANGE IN THE WEAKNESS ALOFT WITH MINOR DISTURBANCES CONTINUING TO MOVE WEST TO EAST WITHIN THE LIGHT FLOW PATTERN. AT THE SURFACE...HIGH PRESSURE CONTINUES TO USHER WARM AND HUMID AIR INTO THE LOWER MISSISSIPPI VALLEY. SOME DISORGANIZED ENERGY AND MOISTURE IN THE CARIBBEAN MAY ALSO TRY TO WORK ITS WAY NORTHWARD BY THE WEEKEND PERIOD WHICH MAY HAVE SOME IMPACT ON THE WEATHER PATTERN GETTING INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 88 70 87 71 / 60 40 50 30 BTR 88 72 87 72 / 60 40 50 30 MSY 88 75 87 74 / 60 40 50 30 GPT 87 74 86 73 / 60 40 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09
Hazardous weather outlook, Jun 6, 11:00 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING... A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT...HOWEVER...IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 11:30 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT MON JUN 6 2005 LAZ040-MSZ080-061730- HANCOCK-ST TAMMANY- 1130 AM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS ERUPTING ACROSS THE LOWER PEARL RIVER VALLEY... AT 1126 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRENGTHENING THUNDERSTORMS FROM THE NORTH SHORE OF LAKE PONTCHARTRAIN NEAR EDEN ISLE TO THE RIGOLETS AND JUST SOUTH OF PEARLINGTON. ADDITIONAL THUNDERSTORMS IN WESTERN HANCOCK COUNTY WERE GETTING READY TO MERGE AND BECOME STRONG NEAR STENNIS SPACE CENTER. MOVEMENT WAS NORTH AND NORTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EDEN ISLE...SLIDELL...PEARLINGTON...WAVELAND...AND KILN THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
Special weather statement, Jun 6, 12:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1211 PM CDT MON JUN 6 2005 LAZ060>064-061815- ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 1211 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE NEW ORLEANS METROPOLITAN AREA... AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF METROPOLITAN NEW ORLEANS...FROM DES ALLEMANDS TO EAST OF BOUTTE IN ST CHARLES PARISH...AND NEAR HARVEY...GRETNA...AND THE MISSISSIPPI RIVER. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EAST BANK AND WEST BANK JEFFERSON PARISH...ALGIERS...CHALMETTE... AND EAST BANK NEW ORLEANS NEAR THE RIVER FROM THE FRENCH QUARTER TO THE INDUSTRIAL CANAL THROUGH 115 PM. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:18 PM CDT | Special Marine Warning | LIX | 117 min | |
| Jun 6, 11:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 6, 11:41 AM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 34 min |
| Jun 6, 12:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 6, 1:41 PM CDT | Special Marine Warning | LIX | 94 min | |
| Jun 6, 2:27 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 48 min |
| Jun 6, 3:15 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.